Hail, Campbell
- When
- June 14, 4:52 PM MST to 5:02 PM MST
- Where
- Campbell County, 14.52 mi S of Echeta
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 44.240, -105.850
A thunderstorm briefly became severe over west central Campbell County, producing hail to half dollar size west of Gillette.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm briefly became severe over west central Campbell County, producing hail to half dollar size west of Gillette.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 14, 4:24 PM MST, 28 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
524 PM MDT Mon Jun 14 2021
.DISCUSSION...(This Evening Through Monday)
Issued at 218 PM MDT Mon Jun 14 2021
Latest water vapor imagery depicts the upper ridge over the Rockies
with an embedded shortwave rounding the ridge in Wyoming. Visible
satellite shows some CU building over the northern Hills and over
the Bighorns. At the surface, there is a developing lee trough over
central Wyoming with high pressure over the Dakotas. Temperatures at
1 PM range from low 80s in the Hills to the low 90s over the plains.
Winds are easterly to southeasterly at 5 to 15 mph.
The wave over WY will cross the area this afternoon and evening,
bringing isolated chances of thunderstorms, with a few strong to
severe storms possible. Forcing looks to be weak, but could see some
high-based storms similiar to yesterday. Temperatures will remain
mild overnight, with lows only falling into the 60s.
Upper ridge axis remains over the area on Tuesday, with dry
conditions expected. Temperatures will rise into the 90s and lower
100s. Breezy southeast winds are expected across the SD plains,
especially across northwest SD. Ridge axis shifts a bit east on
Wednesday with a surface cold front sliding into the area, bringing
some breezy northerly winds to the SD plains. High temperatures will
range from the upper 80s across northeast WY and northwest SD, to
around 100 degrees in south central SD, with dry conditions
continuing.
The upper ridge over the area begins to break down later in the
week, leading to more zonal flow across the Northern Plains. This
will bring some relief from the heat, as highs will generally be in
the 80s for Thursday through Sunday. Precipitation chances increase
for the weekend as a short-wave trough digs into the area from
Canada, pushing through some weak shortwaves.
&&
.AVIATION...(For the 00Z TAFS Through 00Z Tuesday Evening)
Issued At 523 PM MDT Mon Jun 14 2021
VFR conditions expected through the period. Isolated tstms are
expected over northeastern WY and the Black Hills this evening,
with gusty winds possible.
&&
.FIRE WEATHER...
Issued at 218 PM MDT Mon Jun 14 2021
Hot and dry conditions are expected again on Tuesday. Winds will be
from the south before shifting southwest in the afternoon. Models
are suggesting winds of 10 to 20 mph with gusts of 30 mph. Those
wind speeds combined with the low humidty will warrant a fire
weather watch from 10 AM to 10 PM on Tuesday.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...None.
WY...Fire Weather Watch from Tuesday morning through Tuesday evening
for WYZ314>317.
&&
DISCUSSION...MLS
AVIATION...13
FIRE WEATHER...MLSHazardous Weather Outlook National Weather Service Rapid City SD 444 AM MDT Mon Jun 14 2021 SDZ012-024>031-041-042-044-072>074-WYZ054>058-071-151300- Butte-Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Fall River-Oglala Lakota- Bennett-Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 444 AM MDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms later this afternoon and evening with large hail and damaging winds possible. Elevated fire weather conditions are expected this afternoon over northeast Wyoming where gusty southeast winds will combine with minimum relative humidities in the upper teens to mid 20s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High temperatures Tuesday afternoon will be in the 90s to 103. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-013-014-032-043-046-047-049-151300- Harding-Perkins-Northern Meade Co Plains-Ziebach-Haakon-Jackson- Mellette-Todd-Tripp- 444 AM MDT Mon Jun 14 2021 /544 AM CDT Mon Jun 14 2021/ This Hazardous Weather Outlook is for portions of western South Dakota. .DAY ONE...Today and Tonight Isolated thunderstorms are possible tonight, but organized severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High temperatures Tuesday afternoon will be in the 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The Rapid City radar (KUDX), 241 km away, was scanning. The volume nearest the first event began at 23:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2021Every state in 2021This day in weather historyWarnings in Wyoming, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 957961.